WIT Press


A New Nonlinear Time-domain 3-D Mathematical Model For Ship Motions In Waves

Price

Free (open access)

Paper DOI

10.2495/BE930161

Volume

1

Pages

16

Published

1993

Size

1,016 kb

Author(s)

D.X. Zhu & M. Katory

Abstract

A new nonlinear time-domain 3-D mathematical model for ship motions in waves D.X. Zhu*'\ M. KatoY " China Ship Scientific Research Centre, Wuxi, Jiangsu, China Department of Civil and Structural Engineering, HKPolytechnic, Hong Kong ABSTRACT The problem of ship motion in waves has been studied extensively, and is usually formulated in the frequency domain. As such, results are meaningful only if the ship responses are considered to be strictly sinusoidal in time. An alternative to the frequency-domain simulation is to formulate the problem in the time-domain for arbitrary motions. In this respect, little attention has been focused on the three-dimensional radiation/diffraction problem in the time-domain. For wider application, it is necessary to solve the problem for a body moving at a constant forward speed and oscillating in waves in the time domain. In this paper, we extend the present knowledge to develop a new mathematical model by whic

Keywords